Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
I can understand your situation and totally agree with you that she is on the brink of relapse but unfortunately simply sleeping for 6-8 hours at night alone will not be sufficient enough in her case in my view.
The dose of Sodium Valproate or Lithium needs to be increased by her doctor and this should help. In addition to increase in the dose, adding benzodiazepines like Lorazepam 2 mg at night may also help in sleeping.
If it is possible for you to consult any doctor nearby you, you can discuss with him or her to increase the dose of Sodium Valproate and add Lorazepam and this can be helpful.
My wife was on Nitrazipam for a little while but it didn't seem to help. She won't go to see a doctor here because " she feels great"
You have already increased the dose of Amisulpride and this will also help in controlling her hallucinations.
Well, it is a typical feature of psychotic illness.
Is it possible for you to take her on the basis of some medical ground, for example, headache, bodyache or any other similar symptoms.
It's about all I can try now
I know, how difficult it is to deal with a patient having active psychotic symptoms and do appreciate your efforts but this is the possible option right now.
How many days before you increased the dose of Amisulpride?
are you there?
Sorry I was distracted
I increased the Amisulpride 2 weeks ago
ok, so doing this may also help
Increase in the dose of Valproate should also help
My wife is sitting here laughing to herself at the moment and can't understand how I can think there's something wrong because she's happy
and for sleep, Lorazepam 2mg can be a useful addition at night.
What can the valproate be increased to
well, the dose range of Valproate can be from 750 mg to approximately 2500 mg / 3000 mg per day depending on the clinical symptoms and physical condition.
Since she is currently on 1500 mg, so a increase by 500 mg and making it 2000 mg per day by her doctor can be a good option in my view.
I know she has been on higher doses before than she is now but it's always been in the hospital
If it is possible for you to speak to her doctor on phone, you can do that also.
well, any where in the world, this is how a patient is managed. If he or she is suffering from active psychotic symptoms the dose is kept high and then the dose is decreased. If there is a relapse, again the dose is increased if needed.
That's something I'll try - She normally does listen to what a doctor says - she always thinks I have an ulterior motive - another typical response
good, you can try it and hopefully she will comply to what her doctor says.
Thank you for your help and advice
You are most welcome.
Thanks for coming to JA.
If you are satisfied with my answer, please rate one of the positive ratings (3,4,5) as this is the only way how we are compensated for our time and expertise.Please take a moment to rate the answer. Kind regardsVikas